MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS? HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS? HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H74939352040
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter issue occurred.An opticross hd imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.During the procedure, the tip broke off in the patient.There was no patient complications reported.
 
Additional Manufacturer Narrative
Good faith effort attempts are being made to try and retrieve additional details regarding the reported event, but further information has not been obtained.B3: date of event: the event date was not reported.The first date of the month of the aware date was entered as an estimate.G4: premarket/510(k) #: k213593.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3: date of event: the event date was not reported.The first date of the month of the aware date was entered as an estimate.G4: premarket / 510(k) #: k213593.Investigation results: device analysis findings: the device was returned for analysis.Visual inspection revealed the sheath assembly was observed kinked.Microscopic inspection revealed the guidewire exit port was torn, but the distal section of the tip was in good condition.The functional test showed a test guidewire was inserted and no indication of resistance in tracking the guidewire into the catheter.Device history record (dhr) review: it was confirmed that this device met manufacturing specifications before distribution and there were no manufacturing deviations that could have contributed to the reported event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of device problem excluded following a review of the returned device, reported event details, available information, and product record review.In this case, the device performed as intended during the analysis, and no damage was found that could have contributed to the reported allegation.Regarding the torn exit port, this occurs due to friction between the edges of the exit port and the guidewire.This friction could be found during advancement of the device into patient's anatomy due to the lesion characteristics, caused by the maneuvers of the user which could lead to an excessive friction that deforms the material.Since the device met all manufacturing specifications, it is most probable that the issue occurred during the procedure.Therefore, adverse event related to procedure is the assigned cause for the torn exit port.

Brand Name
OPTICROSS? HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23970027
Report Number2124215-2026-00514
Device Sequence Number18110003
Product Code OBJ
UDI-Device Identifier08714729960737
UDI-Public(01)08714729960737(17)260808(10)37168929
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K173284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model NumberH74939352040
Device Catalogue NumberH74939352040
Device Lot Number0037168929
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown